Alert archive / Tennessee / Wind Advisories in 2008
Wind Advisory 9, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Feb 12, 2008, 4:05 AM EST for 14 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Feb 12, 2008, 7:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2008, 4:05 AM EST (09:05 UTC)
- In effect from
- Feb 12, 2008, 7:00 AM EST
- Expired
- Feb 12, 2008, 7:15 PM EST
- In force
- 12 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 36 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2227 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 505 m²/s²
- 0-3 km storm-relative helicity
- 589 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 120905 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 405 AM EST TUE FEB 12 2008 ...WINDY CONDITIONS IN THE MOUNTAINS TODAY AND TONIGHT... .A LOW PRESSURE SYSTEM WILL TRACK FROM THE PLAINS TOWARD THE OHIO VALLEY TODAY. AHEAD OF THIS SYSTEM...SOUTHERLY WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH IN THE HIGHER ELEVATIONS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. WINDS SHOULD DIMINISH AND SHIFT TO THE WEST AS A COLD FRONT MOVES THROUGH THE AREA LATE TONIGHT. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-122100- /O.NEW.KMRX.WI.Y.0009.080212T1200Z-080213T0900Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 405 AM EST TUE FEB 12 2008 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 AM EST WEDNESDAY. WINDS WILL BE SUSTAINED FROM THE SOUTH AT 25 TO 35 MPH ACROSS THE HIGHER ELEVATIONS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. WINDS MAY GUST AS HIGH AS 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. SOME WEAK TREES AND TREE LIMBS MAY BE BLOWN DOWN. $$ DGS
4 follow-up statements
000 WWUS74 KMRX 121540 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1040 AM EST TUE FEB 12 2008 ...WINDY CONDITIONS IN THE MOUNTAINS TODAY AND TONIGHT... .A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE SOUTHERN APPALACHIAN REGION LATE TODAY AND TONIGHT. AHEAD OF THIS SYSTEM...SOUTHERLY WINDS WILL INCREASE...ESPECIALLY OVER THE HIGHER ELEVATIONS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. WINDS SHOULD DIMINISH AND SHIFT TO THE WEST AS A COLD FRONT MOVES THROUGH THE AREA LATE TONIGHT. TNZ041-072-074-122345- /O.UPG.KMRX.WI.Y.0009.000000T0000Z-080213T0900Z/ /O.NEW.KMRX.HW.W.0005.080212T1540Z-080213T0900Z/ COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG 1040 AM EST TUE FEB 12 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM EST WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL BE SUSTAINED FROM THE SOUTH AT 30 TO 45 MPH ACROSS THE HIGHER ELEVATIONS OF THE GREAT SMOKY MOUNTAINS. WINDS MAY GUST AS HIGH AS 80 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. TREES AND TREE LIMBS MAY BE BLOWN DOWN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ NCZ060-061-TNZ018-043-045-047-087-102-122345- /O.CON.KMRX.WI.Y.0009.000000T0000Z-080213T0900Z/ CHEROKEE-CLAY-JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... CEDAR CREEK...ERWIN...ROAN MOUNTAIN...COKER CREEK...DUCKTOWN 1040 AM EST TUE FEB 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY. WINDS WILL BE SUSTAINED FROM THE SOUTH AT 25 TO 35 MPH ACROSS THE HIGHER ELEVATIONS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. WINDS MAY GUST AS HIGH AS 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. SOME WEAK TREES AND TREE LIMBS MAY BE BLOWN DOWN. $$
000 WWUS74 KMRX 121958 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 258 PM EST TUE FEB 12 2008 ...WINDY CONDITIONS IN THE MOUNTAINS TODAY AND TONIGHT... .A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE SOUTHERN APPALACHIAN REGION LATE TODAY AND TONIGHT. AHEAD OF THIS SYSTEM...SOUTHERLY WINDS WILL INCREASE...ESPECIALLY OVER THE HIGHER ELEVATIONS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. WINDS SHOULD DIMINISH AND SHIFT TO THE WEST AS A COLD FRONT MOVES THROUGH THE AREA LATE TONIGHT. TNZ041-072-074-130400- /O.CON.KMRX.HW.W.0005.000000T0000Z-080213T0900Z/ COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG 258 PM EST TUE FEB 12 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY. WINDS WILL BE SUSTAINED FROM THE SOUTH AT 30 TO 45 MPH ACROSS THE HIGHER ELEVATIONS OF THE GREAT SMOKY MOUNTAINS. WINDS MAY GUST AS HIGH AS 70 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. TREES AND TREE LIMBS MAY BE BLOWN DOWN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ NCZ060-061-TNZ018-043-045-047-087-102-130400- /O.CON.KMRX.WI.Y.0009.000000T0000Z-080213T0900Z/ CHEROKEE-CLAY-JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... CEDAR CREEK...ERWIN...ROAN MOUNTAIN...COKER CREEK...DUCKTOWN 258 PM EST TUE FEB 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY. WINDS WILL BE SUSTAINED FROM THE SOUTH AT 25 TO 40 MPH ACROSS THE HIGHER ELEVATIONS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. WINDS MAY GUST AS HIGH AS 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. SOME WEAK TREES AND TREE LIMBS MAY BE BLOWN DOWN. $$
000 WWUS74 KMRX 122037 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 337 PM EST TUE FEB 12 2008 ...WINDY CONDITIONS IN THE MOUNTAINS TODAY AND TONIGHT... .A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE SOUTHERN APPALACHIAN REGION LATE TODAY AND TONIGHT. AHEAD OF THIS SYSTEM...SOUTHERLY WINDS WILL INCREASE...ESPECIALLY OVER THE HIGHER ELEVATIONS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. WINDS SHOULD DIMINISH AND SHIFT TO THE WEST AS A COLD FRONT MOVES THROUGH THE AREA LATE TONIGHT. TNZ041-072-074-130445- /O.CON.KMRX.HW.W.0005.000000T0000Z-080213T0900Z/ COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG 337 PM EST TUE FEB 12 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY. WINDS WILL BE SUSTAINED FROM THE SOUTH AT 30 TO 45 MPH ACROSS THE HIGHER ELEVATIONS OF THE GREAT SMOKY MOUNTAINS. WINDS MAY GUST AS HIGH AS 70 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. TREES AND TREE LIMBS MAY BE BLOWN DOWN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ TNZ038>040-042-068>071-073-130400- /O.EXB.KMRX.WI.Y.0009.000000T0000Z-080213T0400Z/ GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER- INCLUDING THE CITIES OF...RUTLEDGE...MORRISTOWN...NEWPORT... GREENEVILLE...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE... SEVIERVILLE 337 PM EST TUE FEB 12 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. WINDS WILL BE SUSTAINED FROM THE SOUTH AT 20 TO 35 MPH ACROSS THE ADVISED AREA OF EAST TENNESSEE. WINDS MAY GUST AS HIGH AS 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. SOME WEAK TREES AND TREE LIMBS MAY BE BLOWN DOWN. $$ NCZ060-061-TNZ018-043-045-047-087-102-130445- /O.CON.KMRX.WI.Y.0009.000000T0000Z-080213T0900Z/ CHEROKEE-CLAY-JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... CEDAR CREEK...ERWIN...ROAN MOUNTAIN...COKER CREEK...DUCKTOWN 337 PM EST TUE FEB 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY. WINDS WILL BE SUSTAINED FROM THE SOUTH AT 25 TO 40 MPH ACROSS THE HIGHER ELEVATIONS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. WINDS MAY GUST AS HIGH AS 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. SOME WEAK TREES AND TREE LIMBS MAY BE BLOWN DOWN. $$
000 WWUS74 KMRX 130015 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 714 PM EST TUE FEB 12 2008 ...DECREASING SOUTHERLY WINDS WILL SHIFT TO THE NORTHWEST OVERNIGHT... .A LOW LEVEL JET STREAK HAS MOVED NORTH OF THE AREA THIS EVENING. SOUTHERLY WINDS HAVE DECREASED TO 10 TO 25 MPH. A COLD FRONT WILL MOVE INTO THE AREA OVERNIGHT. WINDS WILL SHIFT TO THE NORTHWEST AND BECOME BREEZY BY WEDNESDAY AFTERNOON. TNZ041-072-074-130115- /O.CAN.KMRX.HW.W.0005.000000T0000Z-080213T0900Z/ COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG 714 PM EST TUE FEB 12 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH WIND WARNING. SOUTH WINDS 15 TO 25 MPH WILL SHIFT TO THE NORTHWEST AT 10 TO 15 MPH LATE TONIGHT. $$ TNZ038>040-042-068>071-073-130115- /O.CAN.KMRX.WI.Y.0009.000000T0000Z-080213T0400Z/ GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER- INCLUDING THE CITIES OF...RUTLEDGE...MORRISTOWN...NEWPORT... GREENEVILLE...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE... SEVIERVILLE 714 PM EST TUE FEB 12 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS AT 10 TO 15 MPH WILL SHIFT TO THE NORTHWEST OVERNIGHT. $$ NCZ060-061-TNZ018-043-045-047-087-102-130115- /O.CAN.KMRX.WI.Y.0009.000000T0000Z-080213T0900Z/ CHEROKEE-CLAY-JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... CEDAR CREEK...ERWIN...ROAN MOUNTAIN...COKER CREEK...DUCKTOWN 714 PM EST TUE FEB 12 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS AT 15 TO 25 MPH WILL SHIFT TO THE NORTHWEST AT 10 T0 15 MPH LATE TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 12, 3:55 AM EST, 10 minutes earlier.
Area forecast discussion, Feb 12, 3:55 AM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
355 AM EST TUE FEB 12 2008
.SHORT TERM (TODAY THROUGH THURSDAY)...
LOW PRESSURE SYSTEM OVER THE PLAINS WILL PUSH SOUTH AND EAST TODAY.
THE MID AND UPPER LEVEL FLOW OVER OUR AREA THIS MORNING REMAINS
ZONAL...WHICH SHOULD KEEP MOST OF THE PRECIP TO THE NORTHWEST THIS
MORNING. THE FLOW AMPLIFIES IN THE AFTERNOON...WHICH ALLOWS BETTER
THETA-E ADVECTION INTO THE AREA. THIS SHOULD WARM SURFACE TEMPS INTO
THE 60S IN SOUTHERN SECTIONS WITH 50S ELSEWHERE. A STRENGTHENING LOW
LEVEL JET WILL ALSO PRODUCE WINDY CONDITIONS IN THE MOUNTAINS...AND
WE ARE ALREADY SEEING WINDS IN THE 22-32 MPH RANGE THIS MORNING.
WILL ISSUE A WIND ADVISORY FOR SW NC...THE SMOKIES...AND NE TN MTNS
FOR TODAY AND TONIGHT UNTIL THE FROPA AROUND 09Z.
SOME LIGHT PRECIP WILL MOVE INTO THE AREA THIS
AFTERNOON...ASSOCIATED WITH ISENTROPIC LIFT...BUT THE BULK OF THE
PRECIP SHOULD COME AFTER 00Z. UPPER DIVERGENCE IN ENTRANCE REGION OF
THE JET AND FORCING AHEAD OF THE FRONT WILL MAXIMIZE LIFT BETWEEN
03Z AND 09Z. THE COLD FRONT MOVES INTO THE AREA AROUND 09Z. COLD
ADVECTION FOLLOWS QUICKLY...AND PRECIP MAY CHANGE BRIEFLY TO SNOW
WEDNESDAY MORNING BEFORE DRY AIR ALOFT SHUTS OFF ANY PRECIP. THIS
WOULD MAINLY BE IN HIGHER ELEVATIONS...AND THE WINDOW FOR SNOW IS
SMALL...SO LESS THAN ONE INCH IS EXPECTED. TEMPS ON WEDNESDAY WILL
LIKELY BE NEARLY STEADY OR ONLY A FEW DEGREE RISE IN THE SOUTH.
RIDGING OVER THE AREA SHOULD PROVIDE MOSTLY CLEAR SKIES FOR
WEDNESDAY NIGHT AND THURSDAY...WITH LOWS WEDNESDAY NIGHT IN THE 20S
AND HIGHS THURSDAY IN THE 50S.
.LONG TERM (THURSDAY NIGHT THROUGH MONDAY)...ECMWF/GFS MODELS
DISIMILAR ESPECIALLY LATER IN THE FORECAST PERIOD. THUS FORECAST
CONFIDENCE NOT TERRIBLY HIGH WITH SHORTWAVE TIMING BUT IT APPEARS
THAT NORTHERN STREAM SYSTEM DRAGS A COLD FRONT TOWARD THE FORECAST
AREA ON FRIDAY WITH PASSAGE FRIDAY EVENING. BEST MOISTURE AND LIFT
IN TERMS OF THE SOUTHEAST U.S. HANGS BACK OVER THE LOWER MISSISSIPPI
VALLEY AND AREA AWAITS SOUTHERN STREAM SYSTEM ON THE TAIL END OF
PREVIOUSLY MENTIONED COLD FRONT. SURFACE LOW ASSOCIATED WITH
SHORTWAVE MIGRATES ONLY SLOWLY NORTHEAST FROM SOUTHERN TEXAS INTO
THE LOWER MISSISSIPPI VALLEY WITH ISENTROPIC LIFT STRENGTHENING
SATURDAY INTO SATURDAY NIGHT AS UPPER SYSTEM SHIFTS NORTHEAST
PULLING A COLD FRONT THROUGH THE FORECAST AREA. WENT CLOSER TO GFS
SOLUTION WITH POPS IN MEDIUM TO HIGH CHANCE SATURDAY INTO SUNDAY
WITH PROGRESSION OF THIS WAVE AND THEN TAPER POPS BACK TO SLIGHT
CHANCE SUNDAY NIGHT INTO MONDAY DAYTIME PERIOD WITH SOME TRAILING
ENERGY AND LOW LEVEL MOISTURE ON THE BACK SIDE OF UPPER TROF.
PAINTED SOME -SNSH INTO THE FORECAST FOR HIGHER TERRAIN MAINLY
ACROSS THE NORTHERN CUMBERLAND PLATEAU...SOUTHWEST VIRGINIA AND
MOUNTAINS BORDERING NORTH CAROLINA WITH THE EXCEPTION OF SUNDAY
NIGHT INTO MONDAY AS NORTHERLY FLOW ON THE BACK SIDE OF DEEP UPPER
TROF GRADUALLY TAPS INCREASINGLY COLDER CANDADIAN AIR.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 65 35 42 26 58 / 50 100 10 0 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 60 35 39 23 53 / 40 100 20 10 0
OAK RIDGE, TN 59 34 40 22 53 / 50 100 20 10 0
TRI CITIES AIRPORT, TN 57 36 38 21 51 / 20 100 50 10 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 7 AM THIS MORNING TO 4 AM EST WEDNESDAY FOR
THE FOLLOWING ZONES: CHEROKEE...CLAY.
TN...WIND ADVISORY FROM 7 AM THIS MORNING TO 4 AM EST WEDNESDAY FOR
THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...
SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
UNICOI.
VA...NONE.
&&
DGSThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 10:40 AM EST | High Wind Warning | MRX | Blount, Cocke, Sevier | 9 hr |
Nearby
Wind Advisories in Tennessee, 2008Wind Advisories in North Carolina, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.